Advertisement

Horospheres on abelian covers

  • François Ledrappier
Article

Abstract

We consider the strong stable foliation of the geodesic flow for a noncompact, connected abelian cover of a closed negatively curved manifold. We show that there exists proper leaves, and that non-proper leaves are dense.

Keywords

Geodesic Flow Curve Manifold Stable Foliation Abelian Cover Proper Leaf 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A68] D. V. Anosov. Geodesic Flow on Closed Riemannian Manifold with Negative Curvature,Proc. Steklov Institute of Math.,20 (1968).Google Scholar
  2. [B90] V. Bangert. Minimal geodesics,Ergod. Theory & Dynam. Sys.,10 (1990), 263–286.Google Scholar
  3. [B96] M. Babillot. Géodésiques et horocycles sur le revêtement d'homologie d'une surface hyperbolique,Séminaire de théorie spectrale et géométrie, Institut Fourier, Grenoble,14 (1996).Google Scholar
  4. [BL96] M. Babillot & F. Ledrappier. Geodesic paths and horocycle flow on abelian covers, to appearProceedings of the International Colloquium on Lie Groups and Ergodic Theory, TIFR.Google Scholar
  5. [G63] L. Greenberg. Discrete groups with dense orbits,in Flows on homogeneous spaces,Ann. Math. Studies,53 (1963) 85–103.Google Scholar
  6. [GLP] M. Gromov, J. Lafontaine & P. Pansu.Structures métriques sur les variétés riemanniennes, Cedic, Paris, (1981).Google Scholar
  7. [H36] G. A. Hedlund. Fuchsian groups and transitive horocycle,Duke Math. Journal,2 (1936), 530–542.Google Scholar
  8. [M91] J. N. Mather. Action minimizing invariant measures for positive definite Lagrangian systems,Math. Z.,207 (1991) 169–207.Google Scholar
  9. [M96] D. Massart. Normes stables pour les surfaces.Thèse, E. N. S. Lyon, (1996).Google Scholar
  10. [PS94] M. Pollicott & R. Sharp. Orbit counting for some discrete groups acting on simply connected manifolds with negative curvature,Inventiones math.,117 (1994), 275–302.Google Scholar
  11. [S95] A. N. Starkov. Fuchsian groups from the dynamical viewpoint,Journal of Dynamical and Control Systems 1 (1995) 427–445.Google Scholar

Copyright information

© Sociedade Brasileira de Matemática 1997

Authors and Affiliations

  • François Ledrappier
    • 1
  1. 1.Centre de Mathématiques URA 169 du C.N.R.S.Ecole PolytechniquePalaiseau cedexFrance

Personalised recommendations